Asked by stevencurphey29213300 on October 13, 2016
IAW on October 13, 2016 at 8:05 am
I am just curious, why did he stop the 2000iu and decrease it to 800iu? Did he give you any explanation? Do you know what your original Vitamin D level was?
Here at the Vitamin D Council we believe in maintaining a healthy level of 50ng/ml. At levels below 40ng/ml, the incidence of cancer and autoimmune disease rises dramatically. (Along with pain and other problems.) (The 2000iu will not get you to the 50ng/ml)
Most people, with an average weight of 150lbs can reach that level by taking 5000iu of Vitamin D a day. It also takes about 8 weeks. If you weigh more than the average, you have to take more. We encourage testing to make sure that you can reach that level on the 5000iu. If you do not then you need to take more Vitamin D. If you also have any kind of illness, you may have to maintain a higher level. More like 80ng/ml.
You said “What can I do?” If you live in the USA, you can go to just about any store and purchase Vitamin D3 5000iu and take one everyday. If you still have pain at the end of 8 weeks, come back and tell me. If you weigh more than the 150lbs, let me know now. If you do not think you can get the doctor to test you, the VDC has home test kits. If you cannot afford them, we can try and work around not testing. I can guarantee that 5000iu will not be too much but I do not know if it will be enough.
I try and encourage everyone to read http://www.vitamindcouncil.org/about-vitamin-d/vitamin-d-and-other-vitamins-and-minerals/.Answered by IAW on October 13, 2016 at 8:05 am
stevencurphey29213300 on October 13, 2016 at 10:53 am
Hi, my last blood test gave a reading of 41.4 nmol/L. This was the initial test before I began taking vitamin d supplements. My doctor has said it is normal procedure to reduce the dose after initial period. That’s the only explanation given. Didn’t even have another meeting with the doc to discuss, just told by phone that’s how it is. I have the impression he thinks it’s no more serious than somebody feeling a little blue in the winter because there’s not much sun. I am probably about 190 pounds. I have also been taking Risperdal Consta for about 5/6 years but have just realized I am not forced to take it so three weeks ago with agreement I stopped. I don’t feel too much better yet. The symptoms have been while ill been on the medication and have not started because I’ve stopped. The best way I’ve come up with for describing how I feel is it’s like cycling up a hill with a hangover, pretty much every second 24/7. In addition to the prescription 800 iu I take my own vitamin d and they say 1 tablet a day at 30ug. I’ve become fed up with feeling rubbish!Answered by stevencurphey29213300 on October 13, 2016 at 10:53 am
IAW on October 13, 2016 at 11:29 am
So your original level of 41nmol/l equals 16ng/ml. So when I say maintain a level of 50ng/ml that equals 125nmol/l in your measurement.
What I would change from what I already said above is 5000iu will not be enough for you. You should do a minimum of 8000iu a day. You may need more but start there. If you get any new symptoms, come back and tell me. It usually means you are deficient in a mineral.
I do not know if this applies but it was posted two days ago http://www.vitamindcouncil.org/vitamin-d-news/vitamin-d-status-linked-to-bipolar-disorder-according-to-study.
Where do you live? Can you purchase higher amounts? If not I may be able to help with an online source.
This is the point where you decide if you want to follow your doctor’s advice or have the chance to be well!Answered by IAW on October 13, 2016 at 11:29 am
stevencurphey29213300 on October 13, 2016 at 2:12 pm
Hello, I must thank you for all your replies. It has been very useful to get a point of view outside the “official” points of view of those involved in my health care. I shall up date you later with what I might do and any developments. Thank you once again for your time and point of view. It is interesting and may help me.
StevenAnswered by stevencurphey29213300 on October 13, 2016 at 2:12 pm